Heavy Snow, Dodge
- When
- January 14, 2:00 PM CST to January 15, 11:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- Public
- Coordinates
- 44.023, -92.862 (the zone’s center; the record gives no point)
An upper level disturbance triggered widespread snow across southeast Minnesota, along with locally heavier amounts of 6 to 8 inches. 1 inches at Oronoco (Olmsted County).
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
An upper level disturbance triggered widespread snow across southeast Minnesota, along with locally heavier amounts of 6 to 8 inches. Specific reports included 8.0 inches near Hammond (Wabasha County), 7.8 inches near Mantorville (Dodge County) and 7.1 inches at Oronoco (Olmsted County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jan 14, 3:55 AM CST, 10 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
355 AM CST SUN JAN 14 2007
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
FORECAST FOCUS REMAINS ON PRECIPITATION EVENT DURING THE NEXT 24-36
HOURS. PRECIPITATION TYPE MAY BE A CONCERN THIS MORNING...WITH SNOW
AMOUNTS GETTING THE ATTENTION TONIGHT INTO MONDAY.
08Z SURFACE ANALYSIS SHOWS HIGH PRESSURE ACROSS SOUTHERN MB/SASK...
WITH LOW PRESSURE AND THE STATIONARY FRONT RUNNING FROM THE MISSOURI
BOOTHEEL UP THROUGH THE OHIO VALLEY. EXTENSIVE AREA OF CLOUD COVERS
ALL BUT FAR NORTHERN MN...WITH WIDESPREAD PRECIPITATION OCCURRING
OVER MUCH OF THE CENTRAL PART OF THE COUNTRY. STILL PATCHY FREEZING
RAIN/DRIZZLE AND SNOW FALLING FROM MO/KS UP THROUGH IA/WI.
SHORT WAVE ENERGY CONTINUES TO PARADE NORTHEAST ALONG AND JUST NORTH
OF THE STATIONARY FRONTAL BOUNDARY...RESULTING IN CONTINUED PERIODS
OF LIGHT PRECIPITATION. THERMAL PROFILES CONTINUE TO RESULT IN
FREEZING RAIN/DRIZZLE ACROSS PARTS OF IA/IL/SOUTHERN WI...WITH SNOW
MIXED IN...OR ALL SNOW A BIT FURTHER TO THE NORTHWEST OF THIS.
CURRENT WINTER WEATHER ADVISORY FOR A MIX OF LIGHT SNOW AND FREEZING
DRIZZLE SET TO EXPIRE AT 4 AM...BUT STILL GETTING SOME REPORTS FROM
LAW ENFORCEMENT. SO WILL EXTEND UNTIL 7 AM.
THE LARGEST PIECE OF ENERGY...THE MAIN CLOSED CIRCULATION OVER THE
WY/CO AREA...WILL FINALLY SHEAR AND EJECT EAST TODAY THROUGH MONDAY.
AS THIS MOVES ACROSS THE AREA...A NICE BAND OF LAYER Q-G SHOULD
ASSIST IN LIFT...WITH BROAD THERMODYNAMIC UPGLIDE AS THE WARM AIR
CONTINUES TO FLOW NORTH OVER THE COLD DOME. MODELS HAVE NOW ALL HAD
THE QPF PENDULUM SWING TOWARD HIGHER AMOUNTS...AFTER A DOWNWARD
TREND IN THE 12Z/18Z RUNS. THIS LOOKING LIKE THE MORE LIKELY
SCENARIO...SO HAVE GONE THAT ROUTE. WITH THAT IN MIND...HAVE
RAISED POPS A GOOD DEAL...AND AFTER COORDINATION WITH SURROUNDING
OFFICES...HAVE RAISED A WINTER STORM WATCH FOR MOST OF THE FORECAST
AREA. THE WATCH WILL BE FOR TONIGHT THROUGH MONDAY MORNING.
THINKING THE TOP END OF THE SNOW ACCUMULATIONS WILL BE AROUND THE
6 INCH MARK.
STORM LOOKS TO EXIT EAST OF THE AREA BY MONDAY EVENING...LEAVING
ONLY SOME LINGERING FLURRIES AT BEST. CLOUDS SHOULD DECREASE FROM
WEST TO EAST...MONDAY NIGHT INTO TUESDAY MORNING.
.LONG TERM...WEDNESDAY THROUGH SATURDAY
THE LONGER TERM STILL LOOKING SOMEWHAT MUDDLED WITH VARYING
SOLUTIONS ON HOW THE PATTERN WILL EVOLVE. WITH ALL THE ACTIVE
WEATHER IN THE SHORT TERM TO LOOK AT...AND WITH LIMITED NEW DATA TO
REVIEW...WILL NOT MAKE ANY CHANGES AT THIS TIME.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH TONIGHT THROUGH MONDAY MORNING FOR
WIZ032>034-041>044-053>055-061.
WINTER WEATHER ADVISORY UNTIL 7 AM CST THIS MORNING FOR
WIZ054-055-061.
MN...WINTER STORM WATCH TONIGHT THROUGH MONDAY MORNING FOR
MNZ079-086>088-094>096.
IA...WINTER STORM WATCH TONIGHT THROUGH MONDAY MORNING FOR
IAZ008>011-018-019-029-030.
WINTER WEATHER ADVISORY UNTIL 7 AM CST THIS MORNING FOR
IAZ029-030.
&&
MWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 700 AM CST SUN JAN 14 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-151100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 700 AM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER AIR DISTURBANCE WILL CHURN OUT OF THE PLAIN STATES AND ACROSS THE REGION TONIGHT. SNOW WILL SPREAD INTO IOWA BY THIS AFTERNOON...AND THEN ACROSS SOUTHERN MINNESOTA AND MUCH OF WISCONSIN TONIGHT. SEVERAL INCHES OF SNOW ARE EXPECTED...AND WINTER WEATHER HEADLINES ARE IN EFFECT FOR MUCH OF THE REGION THIS AFTERNOON AND TONIGHT AS A RESULT. LOCALLY...SNOW WILL FALL ACROSS THE ENTIRE AREA...WITH TOTALS OF 3 TO 6 INCHES EXPECTED AT THIS MOMENT. THE BEST CHANCES FOR THE HIGHER ACCUMULATIONS CURRENTLY LOOK TO BE ALONG AND SOUTH OF A DODGE CENTER MINNESOTA TO BLACK RIVER FALLS WISCONSIN LINE. A WINTER STORM WATCH HAS BEEN ISSUED FOR MOST OF THE LOCAL AREA FOR TONIGHT AND MONDAY MORNING... AND WILL LIKELY HAVE TO BE UPGRADED TO ADVISORIES OR WARNINGS LATER TODAY. IN ADDITION TO THE SNOW...WINDS WILL BE ON THE INCREASE TONIGHT...BLOWING THE SNOW THAT FALLS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW WILL CONTINUE MONDAY MORNING...EXITING TO THE EAST DURING THE AFTERNOON. MINOR...ADDITIONAL ACCUMULATIONS WILL BE POSSIBLE...AND WINDS WILL CONTINUE TO BLOW THE FALLING...AND FALLEN SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REPORTS OF SNOW ACCUMULATION FROM TONIGHT AND MONDAY WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7530, 7531, 7532, 7533.